MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number ZCT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Date of Event 01/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight and ethnicity: unknown, not provided.Manufacturer telephone number: (b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The customer reported that one of his patients will undergo a toric intraocular lens (iol) exchange.The lens was originally implanted on (b)(6) 2020, and the patient is now hyperopic and unhappy.The patient had prior myopic lasik on both eyes so selecting the best strength iol was more difficult.Preop keratometry (zeiss atlas) 37.32/ 38.65 x 007.Preop measurements were run on ascrs hill/wang/koch post refractive.At one-month post-operation on (b)(6) 2021: uncorrected visual acuity (ucva) = 20/70, refraction = +2.00 -1.00 x 040= 20/25.Marco opd-3 shows toric iol oriented at 20 degrees while the axis of astigmatism is 170 degrees.The patient was examined twice, and the surgeon suggested that he needs an iol exchange with +20.50 diopter zct150 oriented at 173 degrees.Through follow-up, it was learned that the patient underwent the iol exchange in his right eye.The replacement lens is the same model at a higher diopter, 20.5.Reportedly, the patient post-op course was benign and he now has an uncorrected distance vision of 20/25.He is very pleased with the results.
 
Additional Manufacturer Narrative
Device evaluation: product evaluation was not performed because the product remains implanted.The complaint issue reported could not be verified and no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.The search revealed one complaint which is coded for improperly loaded which is not related to this investigation.Therefore, no escalations are required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
MDR Report Key11792348
Report Number9614546-2021-07154
Device Sequence Number3949067
Product Code MJP
UDI-Device Identifier05050474552098
UDI-Public(01)05050474552098(17)221012
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/12/2022
Device Model NumberZCT150
Device Catalogue NumberZCT150U175
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer06/14/2021
Initial Report FDA Received Date05/07/2021
Supplement Report FDA Received Date06/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;